Alert archive / Iowa / River Flood Warnings in 2008

River Flood Warning 29, NWS Des Moines, IA

April 9, 2008Lucas County, Iowa

NWS Des Moines, IA issued this river flood warning at Apr 9, 2008, 9:53 PM CDT for Lucas County, Iowa. It took effect at Apr 10, 2008, 4:13 PM CDT. It was in force for 41 hr.

The area

The counties it named.

The facts

Issued
Apr 9, 2008, 9:53 PM CDT (02:53 UTC)
In effect from
Apr 10, 2008, 4:13 PM CDT
Expired
Apr 12, 2008, 9:26 AM CDT
In force
41 hr
Issued by
NWS Des Moines, IA
Flood severity
Minor

County Lucas County, IA

The radar

The Des Moines radar (KDMX), 85 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chariton River near Chariton (CHTI4). The gauge peaked at 17.15 ft at Apr 11, 2008, 10:00 AM CDT.

actionminormoderate15202504/1004/1104/1204/13
Action stage
16 ft
Minor stage
19.5 ft
Moderate stage
26 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06903400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KDMX 100254
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
953 PM CDT WED APR 09 2008

...A FLOOD WARNING HAS BEEN ISSUED FOR THE CHARITON RIVER...

.MODERATE TO LOCALLY HEAVY RAIN IS ANTICIPATED ACROSS SOUTHERN IOWA
FROM EARLY THURSDAY MORNING THROUGH THURSDAY EVENING. WITH THE
COMBINATION OF THE RECENT RAINFALL FROM EARLY IN THE WEEK...THE
GROUND REMAINS VERY SATURATED AND ANY RUNOFF IS LIKELY TO LEAD TO
FURTHER FLOODING OF THE CHARITON RIVER...

PAST MIDNIGHT TONIGHT THROUGH 

IAC117-110253-
/O.NEW.KDMX.FL.W.0029.080410T2221Z-080412T1600Z/
/CHTI4.1.ER.080410T2221Z.080411T0600Z.080411T1600Z.NO/
953 PM CDT WED APR 09 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CHARITON RIVER AT CHARITON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 8:45 PM WEDNESDAY THE STAGE WAS 13.6 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY THURSDAY
  AFTERNOON AND CONTINUE TO RISE TO NEAR 15.4 FEET BY EARLY FRIDAY
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY AROUND MIDDAY
  FRIDAY.

$$
11 follow-up statements
000 
WGUS83 KDMX 100944
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
444 AM CDT THU APR 10 2008

...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER...

.MODERATE TO LOCALLY HEAVY RAIN IS ANTICIPATED ACROSS SOUTHERN IOWA
TODAY INTO THIS EVENING. WITH THE COMBINATION OF THE RECENT RAINFALL
FROM EARLY IN THE WEEK...THE GROUND REMAINS VERY SATURATED AND ANY
RUNOFF IS LIKELY TO LEAD TO FURTHER FLOODING OF THE CHARITON RIVER.

IAC117-110944-
/O.CON.KDMX.FL.W.0029.080410T2221Z-080412T1600Z/
/CHTI4.1.ER.080410T2221Z.080411T0600Z.080411T1600Z.NO/
444 AM CDT THU APR 10 2008

THE FLOOD WARNING CONTINUES FOR
  THE CHARITON RIVER AT CHARITON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 3:45 AM THURSDAY THE STAGE WAS 12.7 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY LATE
  THURSDAY AFTERNOON DUE TO RUNOFF FROM RAINFALL EXPECTED ACROSS THE 
  AREA TODAY INTO THIS EVENING. THE RIVER WILL CONTINUE TO RISE TO
  NEAR 15.4 FEET BY AFTER MIDNIGHT FRIDAY. THE RIVER WILL FALL BELOW
  FLOOD STAGE BY LATE FRIDAY MORNING.


$$

ALBRECHT
000 
WGUS83 KDMX 101518
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1017 AM CDT THU APR 10 2008

...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER...

IAC117-111517-
/O.EXT.KDMX.FL.W.0029.080410T2300Z-080412T2136Z/
/CHTI4.1.ER.080410T2300Z.080411T0600Z.080411T2136Z.NO/
1017 AM CDT THU APR 10 2008

...FLOOD WARNING EXTENDED UNTIL SATURDAY AFTERNOON...THE FLOOD 
WARNING CONTINUES FOR
  THE CHARITON RIVER AT CHARITON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 7:00 AM THURSDAY THE STAGE WAS 12.6 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY EVENING AND CONTINUE 
  TO RISE TO NEAR 15.7 FEET BY FRIDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY FRIDAY AFTERNOON.

$$
000 
WGUS83 KDMX 102113
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
413 PM CDT THU APR 10 2008

...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER...

IAC117-112113-
/O.EXT.KDMX.FL.W.0029.080410T2113Z-080412T2313Z/
/CHTI4.1.ER.080410T1922Z.080411T0600Z.080411T2313Z.NO/
413 PM CDT THU APR 10 2008

...FLOOD WARNING EXTENDED UNTIL SATURDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE CHARITON RIVER AT CHARITON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 3:45 PM THURSDAY THE STAGE WAS 15.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.9 FEET BY 
  FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY 
  EVENING.

$$
000 
WGUS83 KDMX 110206
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
906 PM CDT THU APR 10 2008

...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER...

IAC117-120206-
/O.EXT.KDMX.FL.W.0029.000000T0000Z-080413T0700Z/
/CHTI4.1.ER.080410T1922Z.080411T0600Z.080412T0700Z.NO/
906 PM CDT THU APR 10 2008

...FLOOD WARNING EXTENDED UNTIL LATE SATURDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR
  THE CHARITON RIVER AT CHARITON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 8:30 PM THURSDAY THE STAGE WAS 16.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.8 FEET BY 
  EARLY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY 
  SATURDAY MORNING.

$$
000 
WGUS43 KDMX 110811
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
310 AM CDT FRI APR 11 2008

...A FLOOD WARNING HAS BEEN ISSUED FOR THE CHARITON RIVER...

IAC117-120810-
/O.CON.KDMX.FL.W.0029.000000T0000Z-080413T0700Z/
/CHTI4.1.ER.080410T1922Z.080411T0700Z.080412T0700Z.NO/
310 AM CDT FRI APR 11 2008

THE FLOOD WARNING CONTINUES FOR 
  THE CHARITON RIVER AT CHARITON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  2:00 AM FRIDAY THE STAGE WAS 17.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL RISE TO 17.2 FEET BY EARLY THIS MORNING
  THEN FALL TO BELOW FLOOD STAGE BY AFTER MIDNIGHT SATURDAY. 

$$
000 
WGUS83 KDMX 111458
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
958 AM CDT FRI APR 11 2008

...A FLOOD WARNING CONTINUES FOR THE CEDAR CREEK...CHARITON RIVER...
SOUTH SKUNK RIVER...

IAC123-125-121458-
/O.EXT.KDMX.FL.W.0030.000000T0000Z-080412T1948Z/
/BSSI4.1.ER.080411T0716Z.080411T1200Z.080411T1948Z.NO/
958 AM CDT FRI APR 11 2008

THE FLOOD WARNING CONTINUES FOR
  THE CEDAR CREEK AT BUSSEY.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 9:00 AM FRIDAY THE STAGE WAS 18.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  FRIDAY AFTERNOON.

$$

IAC123-121458-
/O.EXT.KDMX.FL.W.0031.080411T1624Z-080414T1930Z/
/OOAI4.1.ER.080411T1624Z.080412T0600Z.080413T1930Z.NO/
958 AM CDT FRI APR 11 2008

...FLOOD WARNING EXTENDED UNTIL MONDAY AFTERNOON...THE FLOOD WARNING 
CONTINUES FOR
  THE SOUTH SKUNK RIVER AT OSKALOOSA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 9:30 AM FRIDAY THE STAGE WAS 16.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE FRIDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 17.6 FEET BY AFTER MIDNIGHT SATURDAY. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY EARLY AFTERNOON.

$$

IAC117-121458-
/O.EXT.KDMX.FL.W.0029.000000T0000Z-080413T1224Z/
/CHTI4.1.ER.080410T1922Z.080411T1400Z.080412T1224Z.NO/
958 AM CDT FRI APR 11 2008

...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE CHARITON RIVER AT CHARITON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 9:00 AM FRIDAY THE STAGE WAS 17.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SATURDAY MORNING.

$$
000 
WGUS83 KDMX 112147
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
447 PM CDT FRI APR 11 2008

...A FLOOD WARNING CONTINUES FOR THE CEDAR CREEK...CHARITON RIVER...
SOUTH SKUNK RIVER...


IAC123-122147-
/O.CON.KDMX.FL.W.0031.000000T0000Z-080414T1930Z/
/OOAI4.1.ER.080411T1630Z.080412T0600Z.080413T1930Z.NO/
447 PM CDT FRI APR 11 2008

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH SKUNK RIVER AT OSKALOOSA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  4:30 PM FRIDAY THE STAGE WAS 17.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.6 FEET BY 
  AFTER MIDNIGHT SATURDAY. THE RIVER WILL FALL BELOW FLOOD STAGE 
  SUNDAY EARLY AFTERNOON.


$$

IAC117-122146-
/O.CON.KDMX.FL.W.0029.000000T0000Z-080413T1224Z/
/CHTI4.1.ER.080410T1922Z.080411T1500Z.080412T1224Z.NO/
447 PM CDT FRI APR 11 2008

THE FLOOD WARNING CONTINUES FOR
  THE CHARITON RIVER AT CHARITON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  4:01 PM FRIDAY THE STAGE WAS 16.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SATURDAY MORNING.


$$

IAC123-125-112217-
/O.CAN.KDMX.FL.W.0030.000000T0000Z-080412T1948Z/
/BSSI4.1.ER.080411T0716Z.080411T1200Z.080411T1624Z.NO/
447 PM CDT FRI APR 11 2008

THE FLOOD WARNING HAS BEEN CANCELLED FOR
  THE CEDAR CREEK AT BUSSEY.
* AT  4:00 PM FRIDAY THE STAGE WAS 17.1 FEET. 
* FELL BELOW FLOOD STAGE AT 11:24 AM FRIDAY.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 14.5 FEET BY SATURDAY
  MORNING.

$$
000 
WGUS83 KDMX 112151 CCA
FLSDMX
FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
447 PM CDT FRI APR 11 2008

...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER AND
SOUTH SKUNK RIVER...


IAC123-122147-
/O.CON.KDMX.FL.W.0031.000000T0000Z-080414T1930Z/
/OOAI4.1.ER.080411T1630Z.080412T0600Z.080413T1930Z.NO/
447 PM CDT FRI APR 11 2008

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH SKUNK RIVER AT OSKALOOSA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  4:30 PM FRIDAY THE STAGE WAS 17.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.6 FEET BY 
  AFTER MIDNIGHT SATURDAY. THE RIVER WILL FALL BELOW FLOOD STAGE 
  SUNDAY EARLY AFTERNOON.


$$

IAC117-122146-
/O.CON.KDMX.FL.W.0029.000000T0000Z-080413T1224Z/
/CHTI4.1.ER.080410T1922Z.080411T1500Z.080412T1224Z.NO/
447 PM CDT FRI APR 11 2008

THE FLOOD WARNING CONTINUES FOR
  THE CHARITON RIVER AT CHARITON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  4:01 PM FRIDAY THE STAGE WAS 16.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SATURDAY MORNING.


$$

IAC123-125-112217-
/O.CAN.KDMX.FL.W.0030.000000T0000Z-080412T1948Z/
/BSSI4.1.ER.080411T0716Z.080411T1200Z.080411T1624Z.NO/
447 PM CDT FRI APR 11 2008

THE FLOOD WARNING HAS BEEN CANCELLED FOR
  THE CEDAR CREEK AT BUSSEY.
* AT  4:00 PM FRIDAY THE STAGE WAS 17.1 FEET. 
* FELL BELOW FLOOD STAGE AT 11:24 AM FRIDAY.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 14.5 FEET BY SATURDAY
  MORNING.

$$

71
000 
WGUS83 KDMX 120233
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
933 PM CDT FRI APR 11 2008

...A FLOOD WARNING CONTINUES FOR THE CHARITON RIVER...

IAC117-130233-
/O.CON.KDMX.FL.W.0029.000000T0000Z-080413T1224Z/
/CHTI4.1.ER.080410T1922Z.080411T1500Z.080412T1224Z.NO/
933 PM CDT FRI APR 11 2008

THE FLOOD WARNING CONTINUES FOR
  THE CHARITON RIVER AT CHARITON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  8:45 PM FRIDAY THE STAGE WAS 16.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SATURDAY MORNING.
* AT 16 FEET...ABOUT 5,000 ACRES ARE FLOODED. 

$$
000 
WGUS43 KDMX 120916
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
416 AM CDT SAT APR 12 2008

...FLOOD WARNINGS CONTINUE FOR THE CHARITON RIVER...THE EAST FORK
OF THE DES MOINES RIVER...AND THE SOUTH SKUNK RIVER...

IAC091-109-130916-
/O.CON.KDMX.FL.W.0032.080413T0300Z-080417T1200Z/
/AGNI4.1.ER.080413T0300Z.080414T0000Z.080416T1200Z.NO/
416 AM CDT SAT APR 12 2008

THE FLOOD WARNING CONTINUES FOR 
  THE EAST FORK DES MOINES RIVER AT ALGONA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3:00 AM SATURDAY THE STAGE WAS 11.9 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY NIGHT AND CONTINUE TO
  RISE TO NEAR 14.8 FEET BY SUNDAY EVENING. THE RIVER WILL FALL BELOW
  FLOOD STAGE BY WEDNESDAY MORNING.

$$

IAC123-130916-
/O.CON.KDMX.FL.W.0031.000000T0000Z-080414T0000Z/
/OOAI4.1.ER.080411T1630Z.080411T1900Z.080413T0000Z.NO/
416 AM CDT SAT APR 12 2008

THE FLOOD WARNING CONTINUES FOR 
  THE SOUTH SKUNK RIVER AT OSKALOOSA.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3:30 AM SATURDAY THE STAGE WAS 16.8 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  SATURDAY AFTERNOON.

$$

IAC117-130915-
/O.CON.KDMX.FL.W.0029.000000T0000Z-080413T1224Z/
/CHTI4.1.ER.080410T1922Z.080411T1500Z.080412T1224Z.NO/
416 AM CDT SAT APR 12 2008

THE FLOOD WARNING CONTINUES FOR 
  THE CHARITON RIVER AT CHARITON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3:45 AM SATURDAY THE STAGE WAS 15.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  SATURDAY MORNING.

$$
000 
WGUS83 KDMX 121426
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
926 AM CDT SAT APR 12 2008

...THE FLOOD WARNING FOR THE CHARITON RIVER...SOUTH SKUNK RIVER HAS 
BEEN CANCELLED...

IAC123-121456-
/O.CAN.KDMX.FL.W.0031.000000T0000Z-080414T0000Z/
/OOAI4.1.ER.080411T1630Z.080411T1900Z.000000T0000Z.NO/
926 AM CDT SAT APR 12 2008

THE FLOOD WARNING HAS BEEN CANCELLED FOR 
THE SOUTH SKUNK RIVER AT OSKALOOSA.
* AT 8 AM SATURDAY THE STAGE WAS 16.8 FEET.
* FLOOD STAGE IS 17.0 FEET.
* THE RIVER HAS FALLEN BELOW FLOOD STAGE...AND NO 
  ADDITIONAL FLOODING IS FORECAST AT THIS TIME.

$$

IAC117-121456-
/O.CAN.KDMX.FL.W.0029.000000T0000Z-080413T1224Z/
/CHTI4.1.ER.080410T1922Z.080411T1500Z.080412T1300Z.NO/
926 AM CDT SAT APR 12 2008

THE FLOOD WARNING HAS BEEN CANCELLED FOR 
THE CHARITON RIVER AT CHARITON.
* AT 8 AM SATURDAY THE STAGE WAS 15.0 FEET.
* FLOOD STAGE IS 15.0 FEET.
* THE RIVER FELL BELOW FLOOD STAGE AT 8 AM SATURDAY.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Apr 9, 6:45 PM CDT, 3 hours 8 minutes earlier.

Area forecast discussion, Apr 9, 6:45 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
645 PM CDT WED APR 9 2008

.DISCUSSION...
LARGE MCS THAT DVLPD OVER NWRN TX INTO OK WILL MOV NWD INTO IA
TNGT.  EXPECT IT TO REACH THE SW TOWARD MIDN AND PUSH NWD ACRS THE
STATE OVER NIGHT.  MAIN STORM SYS WILL CONTINUE TO DVLP PRODUCING A
BROAD SWATH OF STRONG MSTR TRANSPORT.  INIT PROBLEM WILL BE WITH THE
HEAVY PRECIP AND WILL KEEP THE FFA GOING IN PRONE AREAS FOR THAT
REASON.  18Z NAM12 IS VERY IMPRESIVE WITH 4-4.5 INCH MAX ALONG SWATH
OF MCS.  FEEL THAT IS OVR DONE...BUT TRACK IS IN LINE WITH REALITY.
SEVERE THREAT WILL COME TOWARD 00Z/11 OVER THE SERN ZONES WITH
THREAT ENDING BY 06Z/11.  COLDER AIR WILL CNNG PCPN OVR TO SNOW OVR
THE NW THU NGT AND SPREADING OVR THE STATE FRI.  IT WILL BE
CLOSE...BUT WUD NOT BE SURPRISED TO SEE A FEW COUNTIES OVR THE NW
NEED TO BE PUT IN WSA OR WSW STTN.  PRETTY CONFIDENT WILL NEED TO BO
WITH A WINTER WX ADVY BY FRI AFTN OR FRI NGT FOR MOD SNOW ACCUMS.
AFT THIS STORM MOVES THRU...WILL SEE A SEVERAL DAY QUITE PERIOD.
TEMPS WELL BLO NORMAL THIS WKND...BUT MODERATION EXPECTED TO GO INTO
NEXT WEEK WITH HIGHS IN THE UPPER 50S TO AROUND 70 BY NEXT WED.
NEXT SYS TO IMPACT THE STATE WILL NOT ARRIVE UNTIL JUST BEYOND THIS
FCST PD.

&&

.AVIATION...10/00Z
THINGS PROGRESSING ABOUT AS EXPECTED WITH THE SURFACE LOW OF THE
NEXT SYSTEM LIFTING OUT OF THE SOUTHERN PLAINS AND THE WARM FRONT
MAKING IT INTO SOUTHERN MISSOURI BY DAY BREAK.  CURRENTLY A RAIN
SHIELD OVER CENTRAL KS/MO SHOULD MAKE IT INTO SOUTHERN IOWA BY 05Z.
STILL SOME UNCERTAINTY AS TO FRONTAL POSITIONS FOR THURSDAY BUT WITH
SUCH A DYNAMIC SYSTEM WE SHOULD SEE THUNDERSTORM DEVELOPMENT BY
MORNING IN THE FAR SOUTH AND DURING THE AFTERNOON OVER ABOUT THE
SOUTHERN HALF OF IOWA.  MVFR/LCL IFR COND IS LOW CLOUDS THROUGH 06Z
THEN DETERIORATING CONDITIONS OVER A MORE WIDESPREAD AREA AFTER
15Z.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH THURSDAY EVENING FOR
APPANOOSE-DAVIS-DECATUR-LUCAS-MAHASKA-MARION-MONROE-POWESHIEK-WAPELLO
-WAYNE.

&&

SHORT TERM/AVIATION...FAB
LONG TERM...MS APR 08
Hazardous weather outlook, Apr 9, 2:51 PM CDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
251 PM CDT WED APR 9 2008

IAZ038-039-048>050-059>062-071>075-081>086-092>097-101015-
GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-DALLAS-POLK-JASPER-
POWESHIEK-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-
LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
251 PM CDT WED APR 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CENTRAL IOWA.

.DAY ONE...TONIGHT

PERIODS OF MODERATE TO HEAVY RAIN AND NON SEVERE THUNDERSTORMS ARE
EXPECTED TO MOVE NORTH INTO SOUTHERN IOWA LATE TONIGHT. A FLASH
FLOOD WATCH IS IN EFFECT LATE TONIGHT FOR PORTIONS OF THE AREA
SOUTHEAST OF DES MOINES. A RIVER FLOOD WARNING IS IN EFFECT FOR THE
CHARITON RIVER. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE
AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SHOWERS AND THUNDERSTORMS WILL CONTINUE THURSDAY AND THURSDAY
NIGHT. THERE IS THE POTENTIAL FOR HEAVY RAIN TO LEAD TO OR
AGGRAVATE FLOODING ACROSS AREAS SOUTHEAST OF DES MOINES IN AND
NEAR THE FLASH FLOOD WATCH. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS THURSDAY AFTERNOON AND EVENING. AT THIS TIME...IT
APPEARS THAT LARGE HAIL WILL BE THE PRIMARY THREAT...BUT THERE IS
ALSO THE POTENTIAL FOR DAMAGING STRAIGHT LINE WINDS AND AN
ISOLATED TORNADO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THURSDAY AFTERNOON AND EVENING.

IAZ004>007-015>017-023>028-033>037-047-101015-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-BOONE-
251 PM CDT WED APR 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND WESTERN
PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AND
THURSDAY NIGHT. LIGHT ACCUMULATIONS OF SNOW ARE POSSIBLE FRIDAY AND
FRIDAY NIGHT SOUTH OF A FORT DODGE TO MASON CITY LINE....WITH
MODERATE ACCUMULATIONS TO THE NORTH OF THAT.  NORTH TO NORTHWEST
WINDS WILL ALSO GUST IN EXCESS OF 30 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED...BUT REPORTS OF SNOWFALL ARE
APPRECIATED.

IAZ044>046-057-058-070-101015-
CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-CASS-
251 PM CDT WED APR 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
IOWA.

.DAY ONE...TONIGHT

ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA AFTER
MIDNIGHT TONIGHT.  LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AND
THURSDAY NIGHT. LIGHT ACCUMULATIONS OF SNOW ARE POSSIBLE FRIDAY
AND FRIDAY NIGHT ALONG WITH WINDS GUSTING BETWEEN 30 AND 35 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MS APR 08

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 4:17 AM CDTWind AdvisoryDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more17 hr
Apr 10, 4:24 PM CDTTornado WarningDMXClarke, Decatur, Lucas, Wayne51 min
Apr 10, 4:49 PM CDTTornado WarningDMXClarke, Lucas, Warren26 min
Apr 10, 4:52 PM CDTTornado WarningDMXAppanoose, Wayne23 min
Apr 10, 5:11 PM CDTTornado WarningDMXAppanoose, Mahaska, Marion, Monroe, Wapello34 min
Apr 10, 5:25 PM CDTTornado WarningDMXMahaska, Marion20 min
Apr 10, 5:42 PM CDTTornado WarningDMXMahaska, Poweshiek48 min
Apr 10, 6:11 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Monroe35 min
Apr 10, 6:27 PM CDTTornado WarningDMXPoweshiek, Tama48 min

Nearby

River Flood Warnings in Iowa, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.